MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Codes Entrapment of Device (1212); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the coating of direxion was separated/broken.A direxion catheter-infusion was selected for use.During procedure, the microcatheter started to drag and became stuck inside 4fr access catheter.Physician suspected that the coating has separated/broken.The procedure was completed with another of same device.No patient complications were reported and patient was stable post procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the device was returned for evaluation.The device was stuck inside a merit 4fr.038 internal diameter access catheter.The hub end of the direxion was protruding from the proximal end of the access catheter approximately 18cm from the hub.The distal end of the direxion was protruding from the access catheter distal end approximately 19cm.The outside diameter on the direxion was checked and measured.0345 which is per the product specification.There were multiple bends and kinks throughout the length of the device.There was a severe kink on the access catheter approximately 73cm from the hub of the access catheter.With the device stuck in the access catheter.The coating issue could not be confirmed.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.
 
Event or Problem Description
It was reported that the coating of direxion was separated/broken.A direxion catheter-infusion was selected for use.During procedure, the microcatheter started to drag and became stuck inside 4fr access catheter."physician" suspected that the coating has separated/broken.The procedure was completed with another of same device.No patient complications were reported and patient was stable post procedure.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11971070
Report Number2134265-2021-07028
Device Sequence Number19956247
Product Code KRA
UDI-Device Identifier08714729839361
UDI-Public08714729839361
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2023
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0026718063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2021
Initial Date Received by Manufacturer 05/20/2021
Supplement Date Received by Manufacturer07/08/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1